MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 STANDARD STRAIGHT 300CM; WIRE, GUIDE, CATHETE
Catalog Number M00326510
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At stryker salt lake city, the lhr (lot history record) for each lot is created and maintained according to the qs (quality system).Controls within the qs ensure that all product is manufactured in accordance to the dmr (device master record).As part of the manufacturing process, all scrap units are physically segregated and scrapped per procedure 09-12-00 line clearance sop.There are automated controls in place to ensure that the device and labelling meets specification when released.In addition, per 10-05-00 and 09-14-00, lhr and device history record review sop & product release requirements, a review of every lhr is performed by the product release department to ensure any discrepancies during production are reconciled.Such discrepancies include non-conformances, scrap, and rework.Once all the release criteria are met then the lot can be released by quality.During visual inspection.The subject guidewire was returned with a kink in the mid-section.The ptfe coating was peeling in numerous areas along the subject guidewire.The subject guidewire distal tip had no anomalies when dry.There were no anomalies noted to the hydrated tip.During the functional inspection, the subject guidewire was soaked and advanced through a demo sl-10 with no friction noted.The subject guidewire distal tip was hydrated, and no anomalies were noted.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The product was returned, and the as analyzed codes listed in the below product problem code(s) grid were found.The product was returned and the event of the subject guidewire being difficult to remove/withdraw from catheter could not be duplicated.However, the analysis results are consistent with the reported event.The as analyzed event of the subject guidewire ptfe coating peeling was found.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging, there was no anomalies noted to the device during initial inspection and preparation, the subject device was prepared for use as per the directions for use, continuous flush was set up and maintained throughout the clinical procedure.At this point, the physician prepared to use a balloon to dilate the lesion but encountered significant resistance when attempting to withdraw the headway17 microcatheter, which could not be retracted despite multiple attempts.Ultimately, the physician had to withdraw the entire system.Outside the patient's body, the physician exerted considerable force to separate the subject guidewire from the microcatheter.During analysis the subject guidewire was returned on its own with no micro catheter.There was very minimum damage noted to the subject device.There were no anomalies noted to the subject device when hydrated.The subject guidewire was kinked in the mid-section and also the ptfe coating was peeling where the torque device was placed.An assignable cause of procedural factors of the subject guidewire difficult to remove/withdraw from catheter as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.As there is some damage noted to the device showing force used.An assignable cause of 'handling damage' of the subject guidewire ptfe coating peeling as the defect appears to be associated with handling of the product or portion of the product during removal from the hoop and preparation.It is probable the torque device was put on too tight and the device was kinked when trying to remove from the catheter.
 
Event or Problem Description
The device was returned for analysis and the investigation of the device revealed that the guidewire (subject device) ptfe coating was peeling.No clinical consequences were reported to the patient due to this event.

Brand Name
SYNCHRO2-14 STANDARD STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23885915
Report Number3012931345-2025-00201
Device Sequence Number20001494
Product Code DQX
UDI-Device Identifier04546540688781
UDI-Public(01)04546540688781(17)270909(10)0000720814
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM00326510
Device Lot Number0000720814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 17 (TERUMO NEURO)
Patient Age47 YR
Patient SexUnknown
Patient RaceAsian